About GHB/GBL

Select section:

What can a bad experience on GHB/GBL feel like?

If you …

Then …

Feel confused

Have memory problems

Feel cold and clammy

Feel jittery or have mild tremors

Feel nauseous

Feel dizzy or light-headed

Experience insomnia

Feel anxious

Feel disinhibited

Make risky decisions or judgements

Feel unable to stay awake

Stumble, trip or fall over

Experience unwanted sexual arousal

Feel paranoid

Try these things at home:

  • Focus on breathing – try taking slow, deep breaths.
  • If you are able, call and talk to somebody you trust and ask them to help keep you calm.
  • Do not take more GHB/GBL, caffeine, alcohol or other drugs, as these can make you feel worse.
  • Move to somewhere quiet – try to sit or lie down and do something relaxing.
  • Drink water to stay hydrated.

Feel increased drowsiness or grogginess

Experience severe anxiety

Experience severe paranoia

Have difficulty walking or standing

Have intense mood swings

Experience rapid personality changes

Feel severely nauseous

Vomit

Experience ongoing insomnia

Have severe memory loss

Have tremors

Have a panic attack

Feel breathless

Have heart palpitations

Call a doctor or Healthline (0800 611 116)

They can talk you through the next steps.

 

Have severe muscle jerks and lose control of your body movements

Have severe tremors

Experience severe vomiting

Choke (usually on vomit)

Have difficulty breathing

Have chest pains

Slip into a ‘g-hole’ or coma-like sleep

Become unresponsive

Experience psychosis

Have a seizure

Lose consciousness

Call 111  

These are signs of an overdose. You or the people around you should act quickly. 

If you experience unexpected or concerning effects from GHB or GBL you can notify High Alert to help keep others safe.

A Reddit user gives their advice to people looking to take GHB:

“It’s addictive, destructive, and extremely easy to overdose with. It’s nearly killed me on more than one occasion involving my bad choices. If you decide to use it, just remember it deserves great respect. Inform yourself about dosages, interactions, and I remember to always set a timer when I dose. When you’re high on this stuff, you have no concept of time at all, and it’s super easy to double dose and never even think about it. A double dose can put you in the hospital. Also remember no alcohol at all. Don’t let anyone talk you into drinking with it. Just be safe.”

GHB and GBL can be very easy to overdose on because there is a small difference between a common dose and a dangerous dose. Visit tripsit for more information on dosing GHB and GBL.

 

Related stories

Calling an ambulance during lockdown - advice from a paramedic

Wondering what happens if you need an ambulance during lockdown? Blake Murray from St John answers your questions.

Now I'm 33

This experience was shared by a member of Rewired - a support group for men who have sex with men and use methamphetamine, run by the NZ Aids Foundation and NZ Drug Foundation.

Popping the bubble: Quick tips if you're choosing to use drugs in Level 2

It can be a bit weird adjusting back to life outside your bubble, so we’ve pulled togther a few key tips to help you out if you choose to use drugs.

Find another drug